MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREVDISP09
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.Maude report (b)(4).
 
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2023, a small sliver of plastic was shaving off the cut block and was located in the patient's tissue.It was reported that this occurred on another patient later on that month and the customer reported a third piece of plastic found in patient tissue the end of the next month.No further information is available at this time.
 
Additional Manufacturer Narrative
Maude report: (b)(4).
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during a brevera procedure on (b)(6) 2023, a small sliver of plastic was shaving off the cut block and was in the patient's tissue.It was reported that this occurred on another patient later that month and the customer reported a third piece of plastic found in patient tissue at the end of the next month.No further information is available.The device was not available for return; visual and functional analysis/testing could not be conducted for the described event the device was not returned for this complaint, and only limited patient-related information was provided.Therefore, a full investigation could not be conducted.Without the returned sample, it is not possible to confirm a definitive root cause of the issue it was not possible to confirm that the brevera disposable directly caused the reported harm.However, based on the severity of the harm and cases related to ¿foreign matter | foreign material in / on device¿ the complaint has been escalated.A corrective action has been initiated to address the issue, and the investigation, including root cause analysis, will be conducted under the capa.Conclusion: the reported issue could not be confirmed because the device was not returned.The cause will be further investigated and addressed in a capa.The risks associated with this complaint event are further described and evaluated against the product and its hazard analysis in the health risk assessment (hra).Future events will be monitored and trended.Device history record (dhr) review: the dhr review was not conducted since the lot/serial number was not provided by the complainant.Maude report: (b)(4).

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22036105
Report Number1222780-2025-00259
Device Sequence Number8476130
Product Code KNW
UDI-Device Identifier15420045512863
UDI-Public15420045512863
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberBREVDISP09
Device Catalogue NumberBREVDISP09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by ManufacturerNot provided
11/21/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/24/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown